Alert archive / South Carolina / Tornado Warnings in 2008

Tornado Warning 38, NWS Charleston, SC

May 11, 2008Charleston County, South Carolina

NWS Charleston, SC issued this tornado warning at May 11, 2008, 6:33 PM EDT for Charleston County, South Carolina. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2008, 6:33 PM EDT (22:33 UTC)
Expired
May 11, 2008, 6:47 PM EDT
In force
14 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:42 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 112233
TORCHS
SCC019-112300-
/O.NEW.KCHS.TO.W.0038.080511T2233Z-080511T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A CONFIRMED TORNADO NEAR JAMES ISLAND...MOVING EAST AT 49 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  JAMES ISLAND...SULLIVANS ISLAND...

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3264 8003 3276 8004 3277 7990 3276 7988
      3277 7987 3278 7978 3276 7979 3275 7987
      3271 7986 3265 7991 3264 7994
TIME...MOT...LOC 2233Z 262DEG 43KT 3272 7989

$$

JAQ
1 follow-up statement
000 
WWUS52 KCHS 112247
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT SUN MAY 11 2008

SCC019-112256-
/O.CAN.KCHS.TO.W.0038.000000T0000Z-080511T2300Z/
CHARLESTON SC-
646 PM EDT SUN MAY 11 2008

...THE TORNADO WARNING FOR CENTRAL CHARLESTON COUNTY HAS BEEN
CANCELLED...

AT 643 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE TORNADO WARNING HAD MOVED OUT OF THE WARNED AREA...THUS
THE WARNING HAS BEEN CANCELED.

THE NATIONAL WEATHER SERVICE HAS RECEIVED NUMEROUS REPORTS OF 
TORNADO TOUCHDOWNS IN THE HOLLYWOOD...ROCKVILLE...WADMALAW ISLAND 
AND JOHNS ISLAND AREAS. 

IF YOU SPOTTED THE TORNADO OR HAVE ANY REPORTS OF DAMAGE...PLEASE 
CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 
1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3264 8003 3276 8004 3277 7990 3276 7988
      3277 7987 3278 7978 3276 7979 3275 7987
      3271 7986 3265 7991 3264 7994
TIME...MOT...LOC 2246Z 262DEG 43KT 3274 7971

$$

JAQ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 11, 4:08 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 11, 4:08 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SUN MAY 11 2008

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA THIS AFTERNOON THEN A
STRONG COLD FRONT WILL SWEEP THROUGH THIS EVENING. STRONG HIGH
PRESSURE WILL BUILD INTO THE AREA ON MONDAY...PERSISTING THROUGH
WEDNESDAY. ANOTHER FRONT MAY AFFECT THE REGION LATE IN THE WEEK
OR OVER THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A FEW STRONG TO SEVERE STORMS CONTINUE AHEAD OF A STRONG COLD
FRONT IN A MODERATELY UNSTABLE...HIGHLY SHEARED ENVIRONMENT. THIS
ACTIVITY WILL CONTINUE TO TREK QUICKLY THROUGH THE AREA LATE THIS
AFTERNOON. COLD FROPA EXPECTED BY 00Z WITH RAPIDLY CLEARING SKIES.
TEMPS WILL DROP INTO THE 50S MOST AREAS WITH STRONG COLD
ADVECTION.

WINDS WILL BE QUITE GUSTY OVERNIGHT WITH STRONGEST WINDS RIGHT
ALONG THE COAST WITH THE LAND/SEA INTERFACE. HAVE EXTENDED WIND
ADVISORY FOR COASTAL SC THROUGH TONIGHT. LAKE WIND RUNS THROUGH
MONDAY FOR LAKE MOULTRIE. DEEP MIXING OVER THE WARM LAKE WATERS
WILL ALLOW MUCH OF THE 40-45 KT 925 MB WIND ENERGY TO COME DOWN TO
THE SURFACE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
DESPITE CONSIDERABLE COLD ADVECTION MONDAY...STRONG DOWNSLOPE FLOW
WILL SOMEWHAT COUNTERACT THE COLD AIR WITH SOME POTENTIAL TO MAKE
IT INTO THE 80S IN SOME AREAS. WINDY CONDITIONS WILL CONTINUE
THROUGH THE DAY. LAKE WIND ADVISORY WILL CONTINUE THROUGH MON
AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
UNSEASONABLY COOL WEATHER ON TAP MON NIGHT WITH LOWS REACHING
INTO THE UPPER 40S INLAND AS HIGH PRES MOVES IN FROM THE N AND W.
FAIR WEATHER WILL THEN CONTINUE TUE INTO WED WITH A SLOW WARM-UP
ANTICIPATED AS THE HIGH PRES SLIDES OFFSHORE ALLOWING A WARMER SLY
FLOW TO SET UP...ALTHOUGH TEMPS LOOK TO REMAIN BELOW NORMAL
THROUGH WED. OUR NEXT RAIN CHANCES LOOK TO COME AS EARLY AS WED
NIGHT AS ANOTHER FRONT APPROACHES FROM THE W. UNSETTLED WEATHER
LOOKS TO PERSIST THROUGH SAT AS THE FRONT MOVES INTO THE AREA AND
STALLS ALLOWING A FEW WAVES OF LOW PRESSURE TO RIDE ALONG IT.
IMPROVING CONDITIONS SHOULD RETURN SUN AS THE UPPER TROUGH SHIFTS
OFFSHORE.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CONVECTION SHOULD MISS BOTH TERMS THIS AFTERNOON. GUSTY WINDS THE
MAIN CONCERN OVERNIGHT INTO MONDAY WITH STRONG COLD AIR ADVECTION
BEHIND A COLD FRONT. CLEARING EXPECTED OVERNIGHT WITH STRONG
SUBSIDENCE.

EXTENDED AVIATION OUTLOOK...VFR CONDS EXCEPT POSSIBLE MVFR CONDS IN
SH/TSTMS THU/FRI.

&&

.MARINE...
STRONG COLD FRONT ADVANCING INTO EASTERN GA AND SHOULD BE PUSHING
OFF THE COAST DURING THE EVENING. THE STRONG GUSTY WINDS OVER THE
WATERS FROM EARLIER WERE DUE TO A RAPIDLY DEEPENING MESOSCALE LOW
ALONG THE WARM FRONT. THIS IS NOW PUSHING OFF TO THE NORTH AND
WINDS HAVE SUBSTANTIALLY DECREASED OVER THE WATERS. ANOTHER RAPID
RAMP-UP IS EXPECTED LATE THIS EVENING WHEN STRONG COLD ADVECTION
MOVES OVER THE WATERS. 925 MB WINDS PROGGED AT 40-50 KT. DUE TO
THE WATERS NOW BEING QUITE WARM...FAVORABLE MIXING PROFILES
EXPECTED TO BRING MUCH OF THE MOMENTUM TO THE SURFACE OVERNIGHT.
SOLID GALE CONDITIONS APPEAR LIKELY ALL WATERS. THE BIGGEST IF IS
IN THE HARBOR DUE TO THE FLOW ORIGINATING FROM LAND. BEST CHANCE
FOR GALES WILL BE IN GUSTS. HAVE HOISTED GALE WARNINGS ALL WATERS.
CONDITIONS BEGIN TO IMPROVE MON MORNING WITH THE OFFSHORE GA
WATERS IMPROVING DURING THE AFTERNOON.

SCA CONDS WIND DOWN MON NIGHT WITH CONDS REMAINING BELOW SCA
LEVELS THROUGH WED NIGHT AS HIGH PRES SLIDES OVER THE WATERS.
WINDS WILL LIKELY RAMP UP AGAIN THU/FRI AS THE HIGH SLIPS OFFSHORE
BUT MUCH DEPENDS ON THE EXACT EVOLUTION OF AT LEAST ONE SURFACE
LOW MOVING THROUGH THE CAROLINAS. MAY SEE SCA CONDS RETURN FOR AT
LEAST THE OUTER GA WATERS DURING THIS TIME.

&&

FIRE WEATHER...CRITICAL WINDS ARE EXPECTED ACROSS ALL AREAS MON WITH
CRITICAL HUMIDITIES MAINLY W OF INTERSTATE 95. HOWEVER...BASED ON
RECENT RAINFALL AND DISCUSSION WITH LOCAL FIRE OFFICIALS...THERE IS
NO NEED FOR ANY RED FLAG WARNINGS OR FIRE DANGER STATEMENTS AT THIS
TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR GAZ114>119-
     137>141.
SC...LAKE WIND ADVISORY UNTIL 4 PM EDT MONDAY FOR SCZ045.
     WIND ADVISORY UNTIL 5 AM EDT MONDAY FOR SCZ048>050.
MARINE...GALE WARNING UNTIL 11 AM EDT MONDAY FOR AMZ330-350-352-354.
     TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR AMZ354.
     GALE WARNING UNTIL 4 PM EDT MONDAY FOR AMZ374.

&&

JRL/RJB
Hazardous weather outlook, May 11, 3:21 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN MAY 11 2008

GAZ087-088-099>101-SCZ040-042>044-047-051-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND JASPER-COASTAL JASPER-
321 PM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ114>119-137>141-121000-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
321 PM EDT SUN MAY 11 2008

...TORNADO WATCH 308 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SEVERE THUNDERSTORMS...A VERY MOIST AND EXTREMELY UNSTABLE AIR
MASS WILL LEAD TO SOME STRONG THUNDERSTORMS INTO EARLY EVENING...AND
SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS
ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ045-121000-
BERKELEY-
321 PM EDT SUN MAY 11 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ048>050-121000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-
321 PM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
321 PM EDT SUN MAY 11 2008

...GALE WARNING IN EFFECT UNTIL 11 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS MAY
DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ354-121000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
321 PM EDT SUN MAY 11 2008

...TORNADO WATCH 308 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT UNTIL 11 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. THUNDERSTORMS ARE POSSIBLE
THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE.
THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-121000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
321 PM EDT SUN MAY 11 2008

...GALE WARNING IN EFFECT UNTIL 4 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. THUNDERSTORMS ARE POSSIBLE
THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE.
THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 11, 5:06 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             3 NNW EULONIA           31.57N 81.45W
05/11/2008  E0.25 INCH       MCINTOSH           GA   TRAINED SPOTTER

&&

33
Special weather statement, May 11, 5:19 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT SUN MAY 11 2008

SCZ045-112145-
BERKELEY-
519 PM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 545 PM
EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR FAREWELL
CORNER...OR ABOUT 16 MILES SOUTHEAST OF SAINT STEPHEN...MOVING EAST
AT 59 MPH.

AREAS IN AND AROUND JAMESTOWN WILL BE IMPACTED THROUGH 545 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

JAQ
Special weather statement, May 11, 5:21 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SUN MAY 11 2008

SCZ043-044-050-112145-
CHARLESTON-DORCHESTER-INLAND COLLETON-
521 PM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY AND CHARLESTON COUNTY THROUGH 545 PM EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR DRAWDY...OR ABOUT
OVER WALTERBORO...MOVING EAST AT 51 MPH.

AREAS IN AND AROUND COTTAGEVILLE...DELEMAR CROSSROADS...RITTER AND
ROUND O WILL BE IMPACTED THROUGH 545 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

JAQ
Local storm report, May 11, 6:04 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     FUNNEL CLOUD     ADAMS RUN               32.72N 80.35W
05/11/2008                   CHARLESTON         SC   BROADCAST MEDIA

            LOCAL MEDIA REPORTED FUNNEL CLOUD AND WALL CLOUD OVER
            ADAMS RUN SOUTH CAROLINA.

&&

DPB
Local storm report, May 11, 6:14 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TORNADO          1 SE HOLLYWOOD          32.72N 80.23W
05/11/2008                   CHARLESTON         SC   BROADCAST MEDIA

            LOCAL MEDIA REPORTED A TORNADO ALONG HIGHWAY 162 LESS
            THAN 1 MILE SOUTH SOUTHEAST OF HOLLYWOOD SOUTH CAROLINA.

&&

DPB
Local storm report, May 11, 6:32 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TORNADO          WADMALAW ISLAND         32.68N 80.17W
05/11/2008                   CHARLESTON         SC   PUBLIC

            PUBLIC REPORTED POSSIBLE TORNADO AT RESIDENCE WITH
            SEVERAL TREES SNAPPED AND SEVERAL TREE BRANCHES DOWN IN
            YARD.

&&

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:42 PM EDTSpecial Marine WarningCHS93 min
May 11, 1:15 AM EDTSpecial Marine WarningCHS90 min
May 11, 2:16 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton44 min
May 11, 3:00 AM EDTSpecial Marine WarningCHS60 min
May 11, 3:07 AM EDTSevere Thunderstorm WarningCHSColleton, Hampton23 min
May 11, 3:26 AM EDTSevere Thunderstorm WarningCHSColleton, Hampton49 min
May 11, 3:53 AM EDTSpecial Marine WarningCHS67 min
May 11, 4:07 AM EDTSpecial Marine WarningCHS53 min
May 11, 4:12 AM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester33 min
May 11, 4:17 AM EDTHigh Wind WatchCHSBerkeley12 hr
May 11, 4:41 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester34 min
May 11, 4:59 AM EDTSpecial Marine WarningCHS61 min
May 11, 5:08 AM EDTTornado WarningCHSBerkeley52 min
May 11, 5:10 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston35 min
May 11, 5:13 AM EDTTornado WarningCHSCharleston32 min
May 11, 5:52 AM EDTSpecial Marine WarningCHS53 min
May 11, 5:58 AM EDTSevere Thunderstorm WarningCHSBerkeley32 min
May 11, 6:41 AM EDTSpecial Marine WarningCHS49 min
May 11, 7:39 AM EDTTornado WarningCHSAllendale, Colleton, Hampton, Jasper66 min
May 11, 7:48 AM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton57 min
May 11, 7:53 AM EDTSevere Thunderstorm WarningCHSHampton, Jasper52 min
May 11, 8:24 AM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper36 min
May 11, 8:34 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper41 min
May 11, 8:41 AM EDTSevere Thunderstorm WarningCHSHampton, Jasper19 min
May 11, 8:53 AM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper52 min
May 11, 9:08 AM EDTSpecial Marine WarningCHS2 hr
May 11, 10:09 AM EDTSpecial Marine WarningCHS2 hr
May 11, 11:13 AM EDTSpecial Marine WarningCHS63 min
May 11, 2:34 PM EDTSpecial Marine WarningCHS56 min
May 11, 3:49 PM EDTSpecial Marine WarningCHS86 min
May 11, 5:25 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester50 min
May 11, 5:49 PM EDTTornado WarningCHSCharleston, Colleton41 min
May 11, 6:04 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester35 min
May 11, 6:25 PM EDTSpecial Marine WarningCHS68 min
May 11, 6:49 PM EDTAreal Flood AdvisoryCHSCharleston36 min
May 11, 7:04 PM EDTSpecial Marine WarningCHS86 min

Nearby

Tornado Warnings in South Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.